Discussions that mention septra

Neuropathy board


I'm a 63 yr old male who began a second bout with PN two weeks ago. The first bout went from spring '91 to fall '92. It was triggered by the antibiotic Septra...with the first pill. It progressed from burning hands and feet to shooting joint pains, to toes I could not lift without severe pain, to fingers that would not straighten, to a plodding and unsteady gait. It peaked in the fall of '91 and gradually went away. I had lots of tests but no treatment. (Until 2 weeks ago, I'd assumed that I was poisoned due, in part, to a prescribed overdose...and maybe a sensitivity/alergy to sulfa.) This second bout began 4 hours after taking a first Prevacid capsule. The only links between the 2 drugs: FD&C red dye #40 (all pervasive ingredient), and Povidone (in Septra) and Crospovidone (in Prevacid)...this/these ingredients also seem to be pervasive in consumer products and medicine (although I know little about them). Neither ingredient seems to be a smoking gun. Currently I only have the burning and numb-like feeling...hoping it doesn't progress. Can anyone help unravel this mystery? How could one drug relate to the other? Has anyone else reacted this quickly to these or any other drugs that gave them PN? Here's hoping. PGOK